Post Radiotherapy Side Effects - The Roy Castle Lu...

The Roy Castle Lung Cancer Foundation

4,807 members2,895 posts

Post Radiotherapy Side Effects

Beatless profile image

Now for a week I've had a serious cough. Have been given Antibiotics but no improvement.

All I want to do is sleep to do is sleep plus have no appetite

Are these normal side effects?

What can I do about the cough, it's making me feel ill?

11 Replies

Right there with you! Just completed 10 sessions to a lymph node and 5 extra strong sessions to my adrenal gland (for the 2nd time). I have a cough that forms in the back of my throat that gags me and when laying down I must use a throw pillow to keep my head up. The fatigue will go away in time but you must move around, take a walk and do some stretching to keep your strength. Naps are good and I take them but also drink coffee to get me moving. I have a big dog that wakes me very early for food and a walk to do so I have to get moving. The worst is over, be patient with yourself and push forward a little bit. Been doing this for 7 years!

Beatless profile image
Beatless in reply to Seaspray298

Thanks, any idea how long this will last? The cough is driving me mad & I'm very weak!

Seaspray298 profile image
Seaspray298 in reply to Beatless

Do the doctor's think you had an infection and that is why you were prescribed antibiotics? Has anyone listened to your lungs recently to make sure they are clear? Perhaps you need a strong cough med and I would inquire. As for appetite, I force myself to eat small amounts through out the day. Try for as much protein as possible although I know how hard that is. I do not have a caretaker and must cook all my own foods which grosses me out. But, it is sustaining me with minimal weight loss. Keep reminding yourself that you are on the upswing of radiation and things will get better. Remember to move as much as possible in between those naps! One day at a time for us!

I'm guessing that as you were given antibiotics, they may have suspected infection... I've had much worse chest infections and symptoms including nasty cough between 2015 and 2019 than I did with my lung cancer diagnosis/treatment (surgery) but most eventually respond to medication - often a combination of prednisolone, antibiotics (sometimes intravenous for things like pseudomonas/pneumonia), nebulisers, inhalers and rest.... I've not had radiotherapy but know coughs and sore throats are common and difficulty swallowing but infections can also make breathlessness/coughing a burden if trying to swallow. I usually have plenty of hot fluids, suck sweets like Halls Soothers cough sweets, sleep propped up to stop any phlegm gathering on chest which results in worse coughing at night. hope you find some relief soon...

Yes, they thought I had an infection wich is why they gave Antibio. I will phone Oncology if it does not improve by next week.

Hi I was exactly same. Had a week on antibiotics. Felt the worse I’ve ever felt. Yes I just wanted to sleep, I had no voice my throat is so painful still. But 2 weeks later I’m beginning to feel better. Today I walked the dog last week I thought I’d never walk the dog again. I didn’t go far but it was a big win. Hang in there. Hoping you turn corner soon. Stay intouch xx

Betty68 profile image
Betty68 in reply to Betty68

Forgot to say it’s 3 weeks since I finished radiotherapy and gamma knife.

Beatless profile image
Beatless in reply to Betty68

I finished Radiotherapy on 1st December so perhaps I'm panicking a bit. My problem is that after a week of Antibiotics do I phone the hospital or just hang on for a few more days.

Comments

I was told side effects from radiotherapy wouldn’t start till 7_10days after radiotherapy ends mine started about day 9

Beatless profile image
Beatless in reply to Betty68

Mine started about day 6, but how long do I have to put up with this?

Need hope!

I've now started shaking body total out of control,, is this a normal side effect?

You may also like...